Cardiovascular & hematological disorders drug targets · 2026
A Double Whammy of Takotsubo Cardiomyopathy and Severe Hypernatremia in a Patient with Recurrent Craniopharyngioma: A Case Report and Literature Review.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Mahadevappa Manjappa, Vasan T S, Narayan Himabindu Jayaprakash, Raj Srinivasan Bharath, Bharadwaj Anagha
Аннотация
BACKGROUND: Craniopharyngioma (CP) is a rare, usually benign tumour of the central nervous system that arises in the sellar or parasellar region. Although histopathologically benign, CP behaves clinically as a locally aggressive tumour, and it can cause significant morbidity due to its proximity to critical structures. Patients may present with headaches, visual disturbances, endocrine dysfunction, and, particularly after surgery, disturbances in sodium balance. Postoperative hypernatremia often results from hypothalamic involvement leading to diabetes insipidus and impaired thirst regulation. Takotsubo Cardiomyopathy (TCM), although uncommon and most often described in middle-aged women, is another condition marked by transient left ventricular dysfunction, ECG changes, and elevated cardiac markers in the absence of coronary artery disease. The co-occurrence of hypernatremia and TCM is exceptionally rare.
CASE PRESENTATION: We describe a 21-year-old male with recurrent craniopharyngioma who developed profound hypernatremia alongside Takotsubo cardiomyopathy. His case was complicated by overlapping ECG changes and arrhythmias, which created therapeutic dilemmas as the two conditions required differing management strategies. This intersection of endocrine and cardiac instability presented a unique clinical challenge.
CONCLUSION: This case highlights the need for heightened awareness of unusual but serious complications in craniopharyngioma patients. Early recognition of hypernatremia and associated cardiac manifestations, combined with a multidisciplinary approach to management, is crucial for improving outcomes in such complex scenarios.
CASE PRESENTATION: We describe a 21-year-old male with recurrent craniopharyngioma who developed profound hypernatremia alongside Takotsubo cardiomyopathy. His case was complicated by overlapping ECG changes and arrhythmias, which created therapeutic dilemmas as the two conditions required differing management strategies. This intersection of endocrine and cardiac instability presented a unique clinical challenge.
CONCLUSION: This case highlights the need for heightened awareness of unusual but serious complications in craniopharyngioma patients. Early recognition of hypernatremia and associated cardiac manifestations, combined with a multidisciplinary approach to management, is crucial for improving outcomes in such complex scenarios.